I have been on birth control pills for the last four years. I have few if any PMS symptoms and these are usually limited to irritability and slight bloating and maybe a little cramping one to two days before my period. This month, however, I began having semi-strong (at least for me) cramps about 11 days before my period is supposed to start. I am now on day 4 of these cramps which are also accompanied by a small about of breast tenderness and constant fatigue and irritability and well as *possible* nausea-- I say possible because perhaps I am just making myself ill by thinking about my symptoms. Essentially I just feel crampy, bloated, exhausted, and very unlike myself.
Even with all these symptoms, I wouldn't be overly concerned about a pregnancy but I had an oral surgery recently and was on 1000 mg of keflex for a week before and during the time when I may have ovulated (and had unprotected sex several times). To be honest, my husband and I would be rather excited about a *surprise*. I just really hate not knowing whether there is even a chance I may be pregnant, since I am on the pill. Thoughts would be appreciated!
The pill has a small failure rate of about 0.5-2% so its possible to get pregnant on it. However, antibiotics can make the pill completely ineffective which complicates matters further.
A home pregnancy test will be reasonably accurate about 2 weeks after possible conception. Im not completely sure of your dates but you might consider taking a test now and then retesting again in a week if its negative and you still think pregnancy might be a possibility. If you are pregnant, it is very important that you stop taking the birth control pill.
Thanks so much for your reply! I took a test this morning and it was negative. However, I'm not sure when I might have ovulated or conceived so it might be too early. I'll take another right before I'm due to get my period.
If I am not pregnant, I would love to know the cause for all my symptoms... It felt/feels like PMS on steroids... which has never happened to me before either on or off the pill!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.